MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0737
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Joint Dislocation (2374)
Date of Event 04/28/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding subsidence involving a accolade stem was reported.The event was confirmed by medical review.Method & results: product evaluation and results: not performed as the product was not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant revealed: " the patient underwent a left total hip arthroplasty and removal of hardware for a diagnosis of post-traumatic degenerative joint disease of the left hip.The operative report describes general anesthesia and a posterolateral approach.The operative report noted extensive heterotopic ossification and the hip was stiff and was unable to be dislocated so a femoral neck osteotomy was performed in situ.An office visit note states, "complaining of left groin pain.X-ray: liner of the acetabulum.Disassociated." the plan was revision.X-rays dated (b)(6) 2015 are two ap' s of the left hip demonstrating an uncemented left total hip arthroplasty with no screws in the acetabulum.The pelvic internal fixation hardware remains in situ.Increased heterotopic ossification is noted.The stem is subsided approximately i-centimeter and the head is not deeply seated in the acetabulum, which may represent a subluxated insert, however poor resolution of the x­ ray is noted on this and multiple intraoperative x-rays.X-rays dated (b)(6) 2015 are multiple views of the left hip demonstrating the uncemented total hip with the liner disassociated and the stem once again noted to be i-centimeter subsided.No examination of the explanted components is available for review.Information provided that "geisinger medical center has informed us that the explanted components were discarded at the time of the second surgery." in this difficult primary total hip arthroplasty there is no evidence the acetabular liner was ever successfully locked in place at the initial surgery.If we had the explanted components to examine, we may have been able to determine if they were ever successfully locked in place at the initial surgery.There is no evidence that factors of faulty component design, manufacturing or materials were responsible for this clinical situation.Product history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusions: the event was confirmed by medical review but the root cause could not be determined as no devices were returned for evaluation.Review of the medical review stated " no examination of the explanted components is available for review.Information provided that "geisinger medical center has informed us that the explanted components were discarded at the time of the second surgery." in this difficult primary total hip arthroplasty there is no evidence the acetabular liner was ever successfully locked in place at the initial surgery.If we had the explanted components to examine, we may have been able to determine if they were ever successfully locked in place at the initial surgery.There is no evidence that factors of faulty component design, manufacturing or materials were responsible for this clinical situation." if additional information is received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
It was reported by claimants attorney that meredith was implanted with a trident hip psl ha cluster and liner on or about (b)(6) 2015, which failed, resulting in a replacement surgery on or about (b)(6) 2015.Update as per medical review received stated " an office visit note for (b)(6) 2015 states, "complaining of left groin pain.X-ray: liner of the acetabulum.Disassociated." the plan was revision.On (b)(6) 2015 a revision of the left total hip arthroplasty, all components, was performed for a diagnosis of dislocated acetabular shell.The stem is subsided approximately 1-centimeter and the head is not deeply seated in the acetabulum, which may represent a subluxated insert, however poor resolution of the x-ray is noted on this and multiple intraoperative x-rays.X-rays dated (b)(6) 2015 are multiple views of the left hip demonstrating the uncemented total hip with the liner disassociated and the stem once again noted to be 1-centimeter subsided.".

Brand Name
SIZE 7 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7663744
Report Number0002249697-2018-02070
Device Sequence Number2355190
Product Code LPH
UDI-Device Identifier04546540664501
UDI-Public04546540664501
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number6720-0737
Device Lot Number43661804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight102